Page 1 of 1
Posted: Tue Oct 30, 2012 3:24 pm
I was diagnosed with ms in july and started rebif right away. Trying to stick to diet, but i am in between Swanks and oms diet. A lot of helpful advise here and i actually belief more in diet than medication. But little help from meds shouldn't hurt. my question is, did anybody take rebif for extended period of time and how it affecting you. There not really a lot of information for long use of it.
Posted: Mon Nov 19, 2012 2:13 am
I have been on Rebif ever since I was diagnosed - about 4 years ago. For the first two - three years I injected 3 times a week -- the recommended number of times. However, for about a year now I've only injected twice a week. Due to some severe health issues my husband suffers from and some other serious family stress, I not only lost a lot of weight -- making it hard to find fatty places to inject -- but the stress of injecting 3 times a week was just too much, plus it was very painful. My neurologist preferred me switching to twice a week rather than lowering the dose and continuing with 3 times a week. I also started injecting manually rather than using the autoinjector. That way, you can inject the medicine very slowly, which really helps with the pain. I had a Rebif nurse come to my house, and she gave me some alternative sites to use (after telling me that I could no longer use the underside of my arms). I also use a topical lidocaine ointment about 15 minutes prior to injecting. I take 2 Advil when I inject (right before bedtime) and that really helps with the flu-like symptoms during the night. I usually take 2 more Advil the next day as well. My main symptom is weakness/drop foot in my right leg if I walk for ten minutes or more, plus fatigue. Since I've been diagnosed, it has not gotten too much worse. I did go through a period a few months ago when I started wimping out with giving the shot because sometimes seemed to hurt so much. I just had to tell myself to get over that, and I did. I think part of the pain of the injection was the dreading of it. It can still hurt some when I first stick in the needle, but I take at least a minute to inject the medicine and rarely feel anything at that point. I don't know if this is the kind of info you were looking for, but I hope it helps some
Posted: Thu Dec 06, 2012 1:27 am
Thank you for replying, i have been on rebif since august, and i don't have any major side effects. I take one Alive about hour before shot and i don't get flu symptoms, i get my site reaction only on my butt, legs and arms just a little dot from the niddle. Hopefully it stays that way. I just read so many bad posts from other forums about it, just little scared about long term use of this medication.